Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 257, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 20, 2020, 5:27 PM MDT for Keith County, Lincoln County, Perkins County, Nebraska. It was in force for 48 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2020, 5:27 PM MDT (23:27 UTC)
- Expired
- Jul 20, 2020, 6:15 PM MDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Keith County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 5:35 PM MDT | HAIL 1.75 | 9 Sse Paxton, NE | |
| Jul 20, 6:00 PM MDT | TSTM WND DMG | Madrid, NE | GRAIN STORAGE BUILDING LOST HALF ITS ROOF... ROOF THROWN 250 YARDS INTO A GARAGE AND DAMAGED THAT. DELAYED REPORT, TIME ESTIMATED BY RADAR |
| Jul 20, 6:10 PM MDT | TSTM WND DMG | Grainton, NE | EMPTY GRAIN BIN DOWNED. TIME ESTIMATED BY RADAR |
| Jul 20, 6:10 PM MDT | TSTM WND GST 60 | Wallace, NE | WIND DRIVEN HAIL BROKE OUT NORTH FACING WINDOWS IN HOME. |
| Jul 20, 6:10 PM MDT | HAIL 2.75 | Wallace, NE | ALL NORTH FACING WINDOWS IN HOME BROKEN OUT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1496 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
422
WUUS53 KLBF 202327
SVRLBF
NEC101-111-135-210015-
/O.NEW.KLBF.SV.W.0257.200720T2327Z-200721T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
627 PM CDT Mon Jul 20 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Northeastern Perkins County in southwestern Nebraska...
Southeastern Keith County in southwestern Nebraska...
West central Lincoln County in southwestern Nebraska...
* Until 715 PM CDT/615 PM MDT/.
* At 627 PM CDT/527 PM MDT/, severe thunderstorms were located along
a line extending from 6 miles southeast of Paxton to 7 miles
southeast of Roscoe to near Ogallala, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Ogallala, Paxton, Wallace, Madrid, Elsie, Sarben, Roscoe, Grainton
and Nevens.
This includes the following highways...
Highway 61 between mile markers 62 and 64, between mile markers 82
and 86, and between mile markers 90 and 95.
Interstate 80 in Nebraska between mile markers 126 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 10113 4080 10170 4120 10174 4121 10122
TIME...MOT...LOC 2327Z 329DEG 30KT 4105 10128 4108 10149 4112 10167
HAIL...1.75IN
WIND...60MPH
$$
Taylor1 follow-up statement
855
WWUS53 KLBF 202344
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
644 PM CDT Mon Jul 20 2020
NEC101-111-135-210015-
/O.CON.KLBF.SV.W.0257.000000T0000Z-200721T0015Z/
Perkins NE-Keith NE-Lincoln NE-
644 PM CDT Mon Jul 20 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM
CDT/615 PM MDT/ FOR NORTHEASTERN PERKINS...SOUTHEASTERN KEITH AND
WEST CENTRAL LINCOLN COUNTIES...
At 644 PM CDT/544 PM MDT/, severe thunderstorms were located along a
line extending from 6 miles north of Wallace to 8 miles north of
Elsie to 9 miles south of Roscoe, moving southeast at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Ogallala, Paxton, Wallace, Madrid, Elsie, Sarben, Roscoe, Grainton
and Nevens.
This includes the following highways...
Highway 61 between mile markers 62 and 64, between mile markers 82
and 86, and between mile markers 90 and 95.
Interstate 80 in Nebraska between mile markers 126 and 153.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4079 10113 4080 10170 4120 10174 4121 10122
TIME...MOT...LOC 2344Z 329DEG 30KT 4093 10119 4096 10140 4100 10158
HAIL...1.75IN
WIND...60MPH
$$
TaylorWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:42 PM MDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 20, 2:42 PM MDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service North Platte NE 342 PM CDT Mon Jul 20 2020 .SHORT TERM...(This evening through Tuesday night) Issued at 340 PM CDT Mon Jul 20 2020 An upper trough in the northern stream will push a disturbance through the area tonight. A weak cold front, and likely outflow boundaries from thunderstorms will also move through. Scattered storms in southern South Dakota will likely develop into organized clusters of storms in north central Nebraska this evening and move southeast. Deep layer shear is sufficient at 25 to 35KT with instability near 3000 J/KG. The area is covered in a slight risk for severe storms, with large hail and damaging winds possible. Locally heavy rainfall also, with PWAT amounts near 1.5 inches. Tuesday looks to be dry through much of the day in the wake of the system tonight. Moisture will remain plentiful as PWATs still 1-1.5 inches. Slightly warmer in the mid 80s, with upper 80s far southwest. Thunderstorm chances increase again Tuesday night as the surface front stalls in far northern Kansas. The best chances will be north of this front across southwest and central Nebraska overnight. A few strong storms possible along with locally heavy rainfall. .LONG TERM...(Wednesday through Monday) Issued at 340 PM CDT Mon Jul 20 2020 For Wednesday and beyond, an upper ridge will build into the region, and with that, hot temperatures into the mid 90s with humid conditions Thursday through Sunday. Monsoonal moisture will rotate across the region. Warmer temperatures aloft should suppress thunderstorm development to some degree, with mainly isolated late afternoon and evening thunderstorms possible. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1242 PM CDT Mon Jul 20 2020 Visual flight rules expected through 19Z with few clouds clipping across the north central with the potential for some virga as cloud bases at 10kft or higher. Beyond 19Z the next round of convection will enter the north and drop southeast overnight. Short-term models suggest boundary will move south of the South Dakota border about 23Z then exit the southwest and north central after 09Z. Southerly winds turn north as the boundary pushes through. Little convection expected into the eastern Panhandle through the period. As the convection rolls through clouds will lower with the potential of Marginal VFR conditions across the southwest from 07z and lifting by 15Z to VFR across the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Keck
Hazardous weather outlook, Jul 20, 2:38 PM MDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 338 PM CDT Mon Jul 20 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-212045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 338 PM CDT Mon Jul 20 2020 /238 PM MDT Mon Jul 20 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Scattered thunderstorms expected tonight, some of which may be severe. Storms will be triggered by a cold front moving through the area from the north. The main hazards will be large hail, damaging winds and heavy rainfall. Localized minor flooding is possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Slight chances for thunderstorms Tuesday through Saturday due to a series of disturbances impacting the region. There is a risk for a few strong or severe thunderstorms Tuesday, mainly across southwestern Nebraska. Later outlooks will evaluate the threat for severe storms the remainder of the week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay any severe weather reports to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Meltzer/Taylor
In the hours before
Local storm report, Jul 20, 4:37 PM MDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
537 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 3 S MULLEN 42.00N 101.04W
07/20/2020 M1.75 INCH HOOKER NE CO-OP OBSERVER
&&
SNIVELYLocal storm report, Jul 20, 4:49 PM MDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
549 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 3 S MULLEN 42.00N 101.04W
07/20/2020 M2.50 INCH HOOKER NE CO-OP OBSERVER
&&
SNIVELYLocal storm report, Jul 20, 4:59 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
559 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL PAXTON 41.12N 101.36W
07/20/2020 E1.00 INCH KEITH NE PUBLIC
&&
SMELTZERLocal storm report, Jul 20, 5:02 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
602 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL PAXTON 41.12N 101.36W
07/20/2020 E1.75 INCH KEITH NE TRAINED SPOTTER
&&
SMELTZERLocal storm report, Jul 20, 5:14 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
614 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL PAXTON 41.12N 101.36W
07/20/2020 M1.25 INCH KEITH NE PUBLIC
HALF DOLLAR SIZE HAIL
&&
RLAMBLocal storm report, Jul 20, 5:25 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT MON JUL 20 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 13 SW SUTHERLAND 41.02N 101.30W
07/20/2020 E1.25 INCH KEITH NE PUBLIC
PEA TO MARBLE HAIL. SOME LARGER THAN A QUARTER
&&
RLAMBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 6:23 PM MDT | Special Weather Statement | LBF | McPherson | 52 min |
| Jul 19, 6:25 PM MDT | Special Weather Statement | LBF | Keith | 50 min |
| Jul 19, 6:38 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 52 min |
| Jul 19, 6:47 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 43 min |
| Jul 19, 6:53 PM MDT | Special Weather Statement | LBF | Garden | 52 min |
| Jul 19, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 46 min |
| Jul 19, 7:18 PM MDT | Tornado Warning | LBF | McPherson | 33 min |
| Jul 19, 7:19 PM MDT | Special Weather Statement | LBF | Keya Paha | 41 min |
| Jul 19, 7:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 45 min |
| Jul 19, 7:34 PM MDT | Special Weather Statement | LBF | Garden | 41 min |
| Jul 19, 7:35 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln, McPherson | 40 min |
| Jul 19, 7:40 PM MDT | Areal Flood Advisory | LBF | Garden, Keith | 3 hr |
| Jul 19, 8:00 PM MDT | Special Weather Statement | LBF | Boyd, Rock | 45 min |
| Jul 19, 8:12 PM MDT | Special Weather Statement | LBF | Sheridan | 33 min |
| Jul 19, 8:14 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 8:25 PM MDT | Special Weather Statement | LBF | Lincoln | 35 min |
| Jul 19, 8:29 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 46 min |
| Jul 19, 8:44 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jul 19, 9:28 PM MDT | Special Weather Statement | LBF | Sheridan | 32 min |
| Jul 19, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 44 min |
| Jul 19, 9:53 PM MDT | Special Weather Statement | LBF | Grant | 52 min |
| Jul 19, 10:11 PM MDT | Special Weather Statement | LBF | Brown | 49 min |
| Jul 19, 10:15 PM MDT | Special Weather Statement | LBF | Lincoln | 30 min |
| Jul 19, 10:39 PM MDT | Special Weather Statement | LBF | Hooker | 36 min |
| Jul 19, 10:49 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 19, 11:09 PM MDT | Severe Thunderstorm Warning | LBF | Hooker, Logan, McPherson, Thomas | 51 min |
| Jul 19, 11:16 PM MDT | Special Weather Statement | LBF | Brown | 29 min |
| Jul 19, 11:47 PM MDT | Special Weather Statement | LBF | Loup | 43 min |
| Jul 19, 11:57 PM MDT | Special Weather Statement | LBF | Keya Paha | 48 min |
| Jul 20, 12:33 AM MDT | Special Weather Statement | LBF | Garfield | 42 min |
| Jul 20, 12:34 AM MDT | Special Weather Statement | LBF | Rock | 41 min |
| Jul 20, 1:01 AM MDT | Special Weather Statement | LBF | Loup | 44 min |
| Jul 20, 1:17 AM MDT | Special Weather Statement | LBF | Wheeler | 28 min |
| Jul 20, 1:50 AM MDT | Areal Flood Advisory | LBF | Holt, Rock | 3 hr |
| Jul 20, 1:47 PM MDT | Special Weather Statement | LBF | Keith | 43 min |
| Jul 20, 2:46 PM MDT | Special Weather Statement | LBF | McPherson | 29 min |
| Jul 20, 2:57 PM MDT | Special Weather Statement | LBF | McPherson | 33 min |
| Jul 20, 2:59 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jul 20, 3:05 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 40 min |
| Jul 20, 3:12 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 48 min |
| Jul 20, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur | 43 min |
| Jul 20, 3:29 PM MDT | Special Weather Statement | LBF | Hooker, McPherson | 31 min |
| Jul 20, 3:49 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Lincoln, McPherson | 41 min |
| Jul 20, 3:55 PM MDT | Severe Thunderstorm Warning | LBF | Hooker | 50 min |
| Jul 20, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 46 min |
| Jul 20, 4:01 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 44 min |
| Jul 20, 4:17 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 28 min |
| Jul 20, 4:19 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 41 min |
| Jul 20, 4:45 PM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Keith, McPherson | 45 min |
| Jul 20, 4:51 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 39 min |
| Jul 20, 5:03 PM MDT | Areal Flood Advisory | LBF | Keith, Lincoln | 3 hr |
| Jul 20, 5:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 25 min |
| Jul 20, 5:32 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 20, 5:33 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 42 min |
| Jul 20, 5:35 PM MDT | Special Weather Statement | LBF | Sheridan | 40 min |
| Jul 20, 5:54 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 51 min |
| Jul 20, 5:55 PM MDT | Special Weather Statement | LBF | Grant | 35 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.